MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the logs was performed on (b)(6) 2022.Consistent with the information reported by the customer, a green reload (part #: 48630g-04 / lot #: m90211220-0667) was last used on an endowrist 30 curved-tip stapler instrument during a/an pulmonary lobectomy on (b)(6) 2022 performed on system (b)(4).Intuitive surgical, inc.(isi) has received the green reload (part #: 48630g-04 / lot #: m90211220-0667).The reload remained installed on the used endowrist 30 curved-tip stapler instrument involved with this complaint.Through fa investigation and testing of the returned reload, the customer reported complaint was confirmed.Review of the instrument¿s history and error logs showed that the returned reload was last used at the customer site during a pulmonary lobectomy on (b)(6) 2022 with da vinci system (b)(4).These logs captured a partial fire failure due to high torque.Advanced technical review of the endowrist 30 curved-tip stapler logs was conducted (see referenced (b)(4)).The logs show that the stapler instrument was installed five times and fired three reloads (two white followed by one green).The first two firings were completed per the logs and did not have any incomplete clamps.The third firing (green) resulted in a firing failure at 22% completion.There were also three incomplete clamps in four attempts prior to this firing.The reload was found to have the knife exposed within the knife track, which has been attributed to a component failure.The knife of the reload was found with indentations to the blade edge.Additionally, under microscopic inspection, damage and skive marks were observed on the body cartridge.No material appeared to be missing.The blade and body cartridge damage have been determined to be the result of misuse/mishandling.The fa findings were found to be consistent with the customer reported complaint.Isi also received the stapler sheath accessory involved with this complaint and completed the device evaluation.Through fa investigation and visual examination of the returned sheath, there were no tears or damage observed outside of normal wear and usage of the accessory.This complaint is considered a reportable event due to the following conclusion: it was alleged that loose staples were retained in the patient cavity.The customer was unable to confirm staple formation of the retained staples.Staples that are malformed or unformed may contribute to an incomplete staple line.If not recognized during the procedure, medical intervention, including additional surgical procedures, may be required in the event that the staples are not formed as expected.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure on (b)(6) 2022, the endowrist 30 curved-tip stapler did not complete the staple line.The da vinci xi screen showed "faulted, blade may be exposed".The surgeon proceeded with the use of another endowrist 30 curved-tip stapler and reloads.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following information: after two successful stapler fires, while attempting to fire the stapler across a pulmonary vessel, the stapler successfully clamped down and stapled, however, the blade only cut from where the stapler fires to halfway across the staple line.There were no holes or gaps observed in the staple line and no unexpected blood loss.The initial reporter noted that, although there were no staples missing from the staple line, the staples appeared to be bunched together, not with the expected spacing.The reported issue occurred during the third firing of the stapler.The da vinci xi system generated the following errors/messages: "unable to complete fire," "blade may be exposed," and "remove instrument." loose staples were reported to have been left inside the patient cavity as the customer was not able to retrieve them.Visualization of the loose staples found none to be unformed.No damage or abnormalities of the reload were observed prior to use.Tissue integrity had not been compromised (i.E.No radiation/chemotherapy exposure, no calcification, no tissue tension/bunching during firing).

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15071256
Report Number2955842-2022-13068
Device Sequence Number5489443
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M90211220
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM90211220 667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age78 YR
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite